Nebraska, 2013

Drought in Nebraska, July 1 to 31, 2013

July 1 to 31, 2013 · NWS LBF · 26 events in 26 counties and zones

The drought that began in June 2012 lingered through July 2013. Exceptional (D4) drought conditions began the month over the central sandhills then lessened as convective rains moved across the area.

Where it happened

Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

The drought that began in June 2012 lingered through July 2013. Exceptional (D4) drought conditions began the month over the central sandhills then lessened as convective rains moved across the area. At the end of the month the drought impact ranged from Extreme in portions of western Nebraska down to abnormally dry in the far north and north central. Precipitation for the month showed a range from a half inch to over 10 inches, with higher amounts in Hooker and Cherry counties that were beneficial in reducing the drought impacts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 30, 11:34 PM CST, 26 minutes earlier.

Area forecast discussion, Jun 30, 11:34 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1234 AM CDT MON JUL 1 2013

.SYNOPSIS...
ISSUED AT 331 PM CDT CDT SUN JUN 30 2013

A STAGNANT UPPER AIR PATTERN REMAINS IN PLACE ACROSS THE
LOWER 48 STATES THIS MORNING. HIGH PRESSURE WAS PRESENT ACROSS SWRN
UTAH WITH A RIDGE EXTENDING NORTH INTO SRN PORTIONS OF THE NW
TERRITORIES OF CANADA. A STRONG SHORTWAVE WAS PRESENT ACROSS SRN
INDIANA WITH AN ASSOCIATED TROUGH EXTENDING INTO THE FLORIDA
PANHANDLE. BETWEEN THE SYSTEMS...NORTH NORTHWESTERLY FLOW CONTINUES
ACROSS THE CENTRAL AND HIGH PLAINS. WITHIN THE NORTH NWRLY FLOW...A
DECENT SHORT WAVE WAS PRESENT OVER SOUTH CENTRAL WYOMING. SHOWERS
AND THUNDERSTORMS IN ASSOCIATION WITH THIS FEATURE...CONTINUE TO
DRIFT SOUTH SOUTHEAST ACROSS EASTERN COLORADO THIS AFTERNOON. AT THE
SURFACE...HIGH PRESSURE WAS PRESENT ACROSS NORTHERN ND...AND
EXTENDED SOUTH INTO NRN NEBRASKA. COOLER TEMPS ALOFT...IN
ASSOCIATION WITH THE SHORTWAVE OVER SRN INDIANA...AND AN APPROACHING
JET STREAK...HAS LED TO ABUNDANT FAIR WEATHER CU AND ALTO CU ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON. AS OF 3 PM
CDT...TEMPERATURES RANGED FROM 77 AT THEDFORD AND BROKEN BOW TO 81
AT NORTH PLATTE.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 331 PM CDT CDT SUN JUN 30 2013

THROUGH 00Z TUESDAY.  NOT MUCH CHANGE IN THE UPPER
LEVELS AS THE PATTERN CONTINUES TO BE DICTATED BY A AMPLIFIED RIDGE
OVER THE WESTERN CONUS AND A DEEP TROUGH CENTERED SOUTH OF THE GREAT
LAKES.  THE UPPER FLOW REMAINS NORTHERLY ACROSS THE CENTRAL AND
NORTHERN PLAINS STATES...WITH A MODEST UPPER LEVEL JET OF 50-60KTS
JUST WEST OF THE CWA /OFF THE HIGH PLAINS OF EASTERN COLORADO AND
WYOMING/.  THIS JET MAY BECOME A PLAYER IN ISOLATED STORM
DEVELOPMENT OVERNIGHT ACROSS THE EASTERN PANHANDLE AS INCREASING
ISENTROPIC LIFT AND A DEVELOPING LOW LEVEL JET TARGETS THE AREA.
MODEL GUIDANCE WOULD SUGGEST AT LEAST AN ISOLATED MENTION ALONG AND
WEST OF A HAY SPRINGS TO HAYES CENTER LINE.  WITH GOOD SUPPORT FROM
THE SHORT TERM SOLUTIONS WILL MAINTAIN THIS 20 PERCENT CHANCE AFTER
00Z THIS EVENING LASTING THROUGH MUCH OF THE DAY ON MONDAY AS
UPSLOPE PRECIPITATION REMAINS FAVORABLE.  PROXIMITY SOUNDINGS WITHIN
THE REGION SHOW LIMITED MOISTURE IN THE LOWER LEVELS OF THE
TROPOSPHERE WITHIN A WEAKLY UNSTABLE ATMOSPHERE...THUS QPF AMOUNTS
ARE NOT EXPECTED TO BE MUCH MORE THAN A TENTH OF AN INCH...AT BEST.
OTHERWISE TEMPERATURES WILL REMAIN SOMEWHAT COOL...WITH THE WARMEST
AIR STILL FORCED WELL WEST OF THE REGION.  UPPER 70S TO LOW 80S
SHOULD PREVAIL UNDER MOSTLY CLOUDY SKIES ON MONDAY.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 331 PM CDT CDT SUN JUN 30 2013

MONDAY NIGHT THROUGH WEDNESDAY...THE MAIN FORECAST
CHALLENGE IN THE MID TERM IS TEMPERATURES. NORTHERLY FLOW ALOFT WILL
TRANSITION TO NORTH NORTHWESTERLY FLOW BY MIDWEEK AS THE SHORTWAVE
ACROSS SRN INDIANA CLOSES OFF AND DRIFTS WEST INTO THE OZARKS...AND
HIGH PRESSURE ALOFT DRIFTS INTO SRN NEVADA. THIS PATTERN FAVORS DRY CONDS
ACROSS THE FORECAST AREA...AS EMBEDDED SHORTWAVES ROTATING AROUND
UPPER LEVEL HIGH TRACK SOUTH ACROSS THE ROCKIES AND INTERMOUNTAIN
WEST. THE ONLY OUTSIDE CHANCE AT ANY PRECIPITATION ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA...ON TUESDAY AS A WEAK SHORT WAVE LIFTS
ACROSS EASTERN NEBR AND WESTERN IA. IN LIGHT OF THE SHORTWAVE...WILL
KEEP THE FCST DRY IN THE EAST...AS LOW LEVEL MOISTURE IS LACKING
SIGNIFICANTLY WITH DEW POINTS IN THE 40S TO AROUND 50. WOULDN'T BE
SURPRISED TO SEE SOME INSTABILITY SPRINKLES TUESDAY AFTERNOON IN THE
FAR NERN ZONES...BUT ATTM A POP IS NOT WARRANTED HERE AS MEASURABLE
PCPN IS UNLIKELY. AS FOR TEMPERATURES...TUESDAY MORNING MAY SEE LOWS
IN THE UPPER 40S...PARTICULARLY IN THE PLATTE RIVER VALLEY AS
DRY...HIGH PRESSURE MOVES WRN AND CENTRAL NEBRASKA. FWIW...THE
RECORD LOW FOR NORTH PLATTE TUESDAY JULY 2ND IS 48 DEGREES AND THE
CURRENT FCSTED LOW IS 47.

LONG RANGE...WEDNESDAY NIGHT THROUGH SUNDAY...NORTHERLY FLOW ALOFT
WILL CONTINUE THROUGH THURSDAY AS UPPER LEVEL HIGH PRESSURE REMAINS
ANCHORED ACROSS THE INTERMOUNTAIN WEST AND SWRN STATES. DRY CONDS
ARE LIKELY WEDS NIGHT THROUGH FRIDAY WITH THE THREAT FOR PCPN
INCREASING FRIDAY NIGHT INTO SATURDAY AND SUNDAY. BY NEXT
WEEKEND...THE MID RANGE MODEL SOLUTIONS BEGIN TO SUPPRESS RIDGING
ACROSS THE WESTERN CONUS...WHICH WILL ALLOW THE NRN STREAM TO
STRENGTHEN. DECIDED TO INTRODUCE SOME LOW POPS ACROSS THE NRN CWA
FOR FRIDAY NIGHT THROUGH SUNDAY WITH INCREASED DYNAMICS ACROSS THE
NRN PLAINS AND INCREASED MOISTURE...THANKS TO PERSISTENT SRLY WINDS
AFTER WEDS NIGHT. TEMPERATURES WILL CONTINUE TO CLIMB INTO THE UPPER
80S AND LOWER 90S INTO NEXT WEEKEND THANKS TO THE BEFOREMENTIONED
SRLY FLOW.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1234 AM CDT MON JUL 1 2013

VISUAL FLIGHT RULES FORECASTED THROUGH 02/06Z FOR TERMINALS KLBF
AND KVTN. MODELS IN GOOD AGREEMENT WITH SURFACE HIGH PRESSURE RIDGING
SOUTH ACROSS THE EASTERN PORTION OF THE STATE. AN INCREASE RETURN
UPSLOPE FLOW TO THE PANHANDLE REGION WILL CONTINUE THAT MAY HELP
FOCUS MOISTURE FOR ISOLATED CONVECTION...THAT SHOULD STAY TO THE
WEST THROUGH THE TAF PERIOD.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CLB
SHORT TERM...JACOBS
LONG TERM...CLB
AVIATION...ROBERG
Hazardous weather outlook, Jun 30, 2:16 PM CST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
316 PM CDT SUN JUN 30 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-012030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
316 PM CDT SUN JUN 30 2013 /216 PM MDT SUN JUN 30 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS
EVENING AND OVERNIGHT MAINLY ACROSS THE EASTERN PANHANDLE INTO
WESTERN PORTIONS OF SOUTHWEST NEBRASKA. SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

26 drought. Local standard time, as filed.

Drought, Blaine

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Blaine forecast zone
Reported by
Drought Monitor
Coordinates
41.913, -99.977 (the zone’s center; the record gives no point)

The drought that began in June 2012 remained with Severe (D2) drought conditions in the east and west fringes of the county. AHPS observed precipitation showed 1.5 inches to 5 inches of rainfall for the month. The drought continued into August.

Drought, Brown

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Brown forecast zone
Reported by
Drought Monitor
Coordinates
42.430, -99.929 (the zone’s center; the record gives no point)

The drought that began in June 2012 showed little change as July as Extreme (D3) Drought conditions lingered in the far northwest and decreased to Moderate (D1) conditions for the remainder of the county. AHPS observed precipitation showed highest precipitation amounts over the northwest with rainfall amounts from 1 to 6 inches for the month. The drought continued into August.

Drought, Custer

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Custer forecast zone
Reported by
Drought Monitor
Coordinates
41.394, -99.726 (the zone’s center; the record gives no point)

The drought that began in June 2012 eased further in July. Severe (D2) drought conditions were observed on the fringes of the county with generally Moderate (D2) drought conditions across the county. AHPS observed precipitation showed precipitation amounts ranging from around 2 to 6 inches for the month. The drought continued into August.

Drought, Eastern Cherry

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Eastern Cherry forecast zone
Reported by
Drought Monitor
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

The drought that began in June 2012 eased further in July. Extreme (D3) drought conditions were observed over half of the county throughout the month, but eased locally in the far north to Moderate (D1) conditions due to heavy rains. AHPS observed precipitation showed precipitation amounts ranging from 1.5 to local areas up to 15 inches. The drought continued into August.

Drought, Frontier

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Frontier forecast zone
Reported by
Drought Monitor
Coordinates
40.530, -100.394 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued in July. Extreme (D3) drought conditions were observed. Beneficial rainfall was observed but not enough to lower the drought impact. AHPS observed precipitation showed precipitation amounts ranging from 0.5 to locally 6 inches. The drought continued into August.

Drought, Garfield

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Garfield forecast zone
Reported by
Drought Monitor
Coordinates
41.914, -98.991 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued in July. Severe (D2) drought conditions were observed throughout most of the county with locally Moderate (D1) drought conditions in the southwest. AHPS observed precipitation showed precipitation amounts ranging from 0.5 inches to locally 4 inches. The drought continued into August.

Drought, Hayes

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Hayes forecast zone
Reported by
Drought Monitor
Coordinates
40.525, -101.062 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued in July. Extreme (D3) drought conditions were observed throughout. AHPS observed precipitation showed precipitation amounts from 2 to 4 inches. The drought continued into August.

Drought, Holt

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Holt forecast zone
Reported by
Drought Monitor
Coordinates
42.456, -98.784 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued in July. Severe (D2) drought conditions were observed except in the far north by the end of the month. AHPS observed precipitation showed precipitation amounts from 0.25 to locally 6 inches in the far north that eased drought conditions to Moderate (D1). The drought continued into August.

Drought, Keya Paha

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Keya Paha forecast zone
Reported by
Drought Monitor
Coordinates
42.879, -99.712 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued into July. Extreme (D3) Drought conditions clipped the far southwest with Severe (D2) to Moderate (D1) conditions for the rest of the county. AHPS observed precipitation showed precipitation amounts ranged from 1.5 inches in the east to locally 10 inch amounts in the west. The drought continued into August.

Drought, Lincoln

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Drought Monitor
Coordinates
41.048, -100.745 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued into July. Exceptional (D4) Drought conditions lingered in the far northwest while Extreme (D3) conditions spread further east. AHPS observed precipitation showed precipitation amounts ranged from 0.5 inch in the west central to local 6 inch amounts in the central. The drought continued into August.

Drought, Logan

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Logan forecast zone
Reported by
Drought Monitor
Coordinates
41.567, -100.483 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered into July. The Exceptional (D4) Drought conditions in the northwest continued with Extreme (D3) Drought conditions with central and east, except for the far southeast where Severe (D2) conditions were observed. AHPS observed precipitation showed precipitation amounts ranged from 0.5 inch in the west central to local 6 inch amounts in the central. The drought continued into August.

Drought, Loup

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Loup forecast zone
Reported by
Drought Monitor
Coordinates
41.914, -99.454 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered into July. Beneficial rains did occur although no change to the existing Severe (D2) Drought conditions over most of the county. AHPS observed precipitation showed precipitation amounts between 3 to 4 inches. The drought continued into August.

Drought, McPherson

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
McPherson forecast zone
Reported by
Drought Monitor
Coordinates
41.568, -101.060 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered into July. Beneficial rains did occur although not sufficient to decrease the impacts of the Exceptional (D4) Drought conditions observed. AHPS observed precipitation showed precipitation amounts generally around a half inch with local amounts to 4 inches in the northwest. The drought continued into August.

Drought, Rock

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Rock forecast zone
Reported by
Drought Monitor
Coordinates
42.421, -99.450 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered into July. Little change was seen with Moderate (D1) to Severe (D2) Drought conditions. AHPS observed precipitation showed rainfall amounts ranging from a half inch to locally 5 inches in the north. The drought continued into August.

Drought, Thomas

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Thomas forecast zone
Reported by
Drought Monitor
Coordinates
41.914, -100.556 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered into July. Little change was seen with Severe (D2) to Extreme (D3) Drought conditions. AHPS observed precipitation showed rainfall amounts ranging from a half inch to locally 4 inches. The drought continued into August.

Drought, Wheeler

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Wheeler forecast zone
Reported by
Drought Monitor
Coordinates
41.915, -98.528 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered into July. No change was seen from the Severe (D2) Drought conditions. AHPS observed precipitation showed rainfall amounts ranged from a quarter inch to 3 inches. The drought continued into August.

Drought, Arthur

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Arthur forecast zone
Reported by
Drought Monitor
Coordinates
41.569, -101.696 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued with generally Extreme (D3) drought conditions in the central and north. AHPS precipitation observed showed higher rainfall across the southern portion of the county that was in Severe (D2) drought conditions at the end of July. The drought continued into August.

Drought, Chase

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Chase forecast zone
Reported by
Drought Monitor
Coordinates
40.524, -101.698 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued in July. Extreme (D3) drought conditions were found throughout early and eased in the west with Severe (D2) by the end of the month. AHPS observed precipitation showed precipitation amounts ranging from 1 to 6 inches for the month. The drought continued into August.

Drought, Deuel

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Deuel forecast zone
Reported by
Drought Monitor
Coordinates
41.112, -102.334 (the zone’s center; the record gives no point)

The drought that began in June 2012 eased further in July. Extreme (D3) drought conditions were observed early and decreased to Severe (D2) conditions by the end of the month. AHPS observed precipitation showed precipitation amounts ranging from 1.5 to 5 inches. The drought continued into August.

Drought, Garden

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Garden forecast zone
Reported by
Drought Monitor
Coordinates
41.619, -102.335 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued in July. Extreme (D3) drought conditions were observed throughout most of the county early. The drought eased to Severe (D2) conditions in the far north and south by the end of the month. Beneficial rainfall was observed but not enough to lower the drought impact. AHPS observed precipitation showed precipitation amounts ranging from 1.5 to 4 inches. The drought continued into August.

Drought, Grant

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Grant forecast zone
Reported by
Drought Monitor
Coordinates
41.915, -101.740 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued in July. Extreme (D3) drought conditions were observed throughout most of the county with areas of improvement in the west and north to Severe (D2) Drought conditions. AHPS observed precipitation showed precipitation amounts ranging from 2 to local 8 inch amounts in the southeast. The drought continued into August.

Drought, Hooker

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Hooker forecast zone
Reported by
Drought Monitor
Coordinates
41.916, -101.135 (the zone’s center; the record gives no point)

The drought that began in June 2012 continued into July. Exceptional (D4) drought conditions lingered. AHPS observed precipitation showed precipitation amounts from 2 to locally 15 inches that did little to ease the drought conditions. The drought continued into August.

Drought, Keith

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Keith forecast zone
Reported by
Drought Monitor
Coordinates
41.199, -101.661 (the zone’s center; the record gives no point)

The drought that began in June 2012 eased further in July. The Extreme (D3) drought conditions eased to Severe (D2) conditions across the county. AHPS observed precipitation showed precipitation amounts ranged from 0.50 inch in the east to locally 6 inch amounts in the west. The drought continued into August.

Drought, Perkins

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Perkins forecast zone
Reported by
Drought Monitor
Coordinates
40.851, -101.650 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered into July. Little change was seen with Extreme (D3) Drought conditions in the central and east and Severe (D2) Drought conditions in the west. AHPS observed precipitation showed rainfall amounts ranging from a half inch to locally 6 inches in the southeast. The drought continued into August.

Drought, Sheridan

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Sheridan forecast zone
Reported by
Drought Monitor
Coordinates
42.505, -102.409 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered into July. Little change was seen with Severe (D2) to Extreme (D3) Drought conditions. AHPS observed precipitation showed rainfall amounts ranging from a half inch to locally 4 inches. The drought continued into August.

Drought, Western Cherry

When
July 1, 12:00 AM MST to July 31, 11:59 PM MST
Where
Western Cherry forecast zone
Reported by
Drought Monitor
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered into July. Some improvement as Extreme (D3) Drought conditions were lowered to Severe (D2) Drought conditions by the end of the month. AHPS observed precipitation showed rainfall amounts ranged from an inch in the west to around 8 inches in the east. The drought continued into August.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467546, 467547, 467549, 467555, 467558, 467562, 467566, 467567, 467570, 467571, 467590, 467591, 470308, 470438, 470441, 470444, 467545, 467548, 467550, 467561, 467563, 467568, 467569, 470309, 470439, 470443.